Alert archive / Iowa / River Flood Warnings in 2009

River Flood Warning 17, NWS Sioux Falls, SD

March 23, 2009Buena Vista County, Iowa

NWS Sioux Falls, SD issued this river flood warning at Mar 23, 2009, 8:41 AM CDT for Buena Vista County, Iowa. It took effect at Mar 26, 2009, 4:25 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 23, 2009, 8:41 AM CDT (13:41 UTC)
In effect from
Mar 26, 2009, 4:25 AM CDT
Expired
Mar 23, 2009, 11:19 AM CDT
In force
Issued by
NWS Sioux Falls, SD
Flood severity
Minor

County Buena Vista County, IA

The radar

The Sioux Falls radar (KFSD), 159 km from the middle of the area, began a volume at 13:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little Sioux River at Linn Grove (LNNI4). The gauge peaked at 16.58 ft at Mar 24, 2009, 11:00 AM CDT.

actionminormoderate1416182003/2303/24
Action stage
14 ft
Minor stage
16.5 ft
Moderate stage
20 ft
Major stage
22.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06605850, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KFSD 231341
FLWFSD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
841 AM CDT MON MAR 23 2009

...THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN IOWA...

  LITTLE SIOUX RIVER AT LINN GROVE 
  BIG SIOUX RIVER NEAR BRUCE 

...FORECAST FLOODING CHANGED FROM MODERATE TO MAJOR SEVERITY FOR THE 
FOLLOWING RIVERS IN SOUTH DAKOTA...
  BIG SIOUX RIVER NEAR BROOKINGS 
   
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THIS AFTERNOON. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST 
FORECASTS. 
 
WIDESPREAD RAINFALL OF 1 TO 2 INCHES...WITH LOCALLY HIGHER AMOUNTS...
FELL ACROSS MUCH OF EASTERN SOUTH DAKOTA AND NORTHWESTERN IOWA SUNDAY
NIGHT. RUNOFF FROM THESE RAINS WILL CAUSE MODERATE TO MAJOR FLOODING
ON THE MIDDLE BIG SIOUX RIVER...AND THE UPPER TO MIDDLE LITTLE SIOUX
RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS.  THE WATER 
DEPTH AND ROAD CONDITION MAY BE UNSAFE.

ADDITIONAL INFORMATION IS AVAILABLE AT 
 
HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=FSD

STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.

THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING. 

&&

SDC011-241341-
/O.CON.KFSD.FL.W.0007.000000T0000Z-090328T1900Z/
/BRCS2.2.ER.090317T0807Z.090318T0815Z.000000T0000Z.NR/
841 AM CDT MON MAR 23 2009

THE FLOOD WARNING CONTINUES FOR 
  THE BIG SIOUX RIVER NEAR BRUCE.
* UNTIL SATURDAY AFTERNOON.
* AT 08AM MONDAY THE STAGE WAS 7.9 FEET.
* FLOOD STAGE IS 8.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE AGAIN BY THIS AFTERNOON AND 
  CREST NEAR 10.9 FEET LATE ON WEDNESDAY MARCH 25. THE RIVER IS
  EXPECTED TO FALL BELOW FLOOD STAGE ON SATURDAY MARCH 28.
* AT STAGES NEAR 8.0 FEET...THE LOWER BANKS ON THE LEFT SIDE OF THE 
  RIVER OVERFLOW. 

$$

SDC011-101-241341-
/O.CON.KFSD.FL.W.0011.000000T0000Z-000000T0000Z/
/BRKS2.3.ER.090324T0000Z.090326T1200Z.000000T0000Z.NO/
841 AM CDT MON MAR 23 2009

...FORECAST FLOODING INCREASED FROM MODERATE TO MAJOR SEVERITY...
THE FLOOD WARNING CONTINUES FOR 
  THE BIG SIOUX RIVER NEAR BROOKINGS.
* UNTIL FURTHER NOTICE.
* AT 06AM MONDAY THE STAGE WAS 8.8 FEET.
* MAJOR FLOODING IS FORECAST.
* FLOOD STAGE IS 9.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 7 PM MONDAY AND CREST NEAR 
  12.5 FEET BY THURSDAY MARCH 26.
* AT STAGES NEAR 13.0 FEET...THE BRIDGE 1 MILE SOUTH OF MEDARY ON 
  471ST AVENUE IS OVERTOPPED. 

$$

IAC021-241341-
/O.NEW.KFSD.FL.W.0017.090326T0925Z-090328T0508Z/
/LNNI4.1.ER.090326T0925Z.090327T0000Z.090327T0508Z.NO/
841 AM CDT MON MAR 23 2009

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE LITTLE SIOUX RIVER AT LINN GROVE.
* FROM LATE WEDNESDAY NIGHT TO LATE FRIDAY NIGHT.
* AT 08AM MONDAY THE STAGE WAS 16.2 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY THURSDAY MARCH 26 AND
  CREST NEAR 18.1 FEET THURSDAY EVENING. THE RIVER IS EXPECTED
  TO FALL BELOW FLOOD STAGE BY FRIDAY MARCH 27.
* AT STAGES NEAR 18.5 FEET...THE CITY PARK IN SIOUX RAPIDS IS 
  FLOODED. 

$$

&& 
LOCATION FLOOD  LATEST OBSERVED  MAXIMUM FORECAST
         STAGE  STAGE  TIME      STAGE  TIME     

BIG SIOUX RIVER
BRCS2     8.0    7.86 MON 8 AM   10.9  WED 10 PM 
BRKS2     9.0    8.77 MON 6 AM   12.5  THU 7 AM  

LITTLE SIOUX RIVER
LNNI4    18.0   16.23 MON 8 AM   18.1  THU 7 PM
1 follow-up statement
000 
WGUS83 KFSD 231619
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1119 AM CDT MON MAR 23 2009

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN IOWA AND
SOUTH DAKOTA...

  BIG SIOUX RIVER AT HAWARDEN 
  BIG SIOUX RIVER AT AKRON 
  LITTLE SIOUX RIVER AT SPENCER 
  LITTLE SIOUX RIVER AT LINN GROVE 

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTH 
DAKOTA...

  JAMES RIVER AT HURON
  JAMES RIVER AT MITCHELL 
  BIG SIOUX RIVER NEAR BROOKINGS
  BIG SIOUX RIVER NEAR DELL RAPIDS 
  BIG SIOUX RIVER AT SIOUX FALLS 60TH STREET 

.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
TONIGHT. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST FORECASTS. 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS.  THE WATER 
DEPTH AND ROAD CONDITION MAY BE UNSAFE.

ADDITIONAL INFORMATION IS AVAILABLE AT 
 
HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=FSD

STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.

THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING. 

&&

SDC011-101-241619-
/O.CON.KFSD.FL.W.0011.000000T0000Z-000000T0000Z/
/BRKS2.3.ER.090324T0846Z.090326T1800Z.000000T0000Z.NO/
1119 AM CDT MON MAR 23 2009

THE FLOOD WARNING CONTINUES FOR
  THE BIG SIOUX RIVER NEAR BROOKINGS.
* UNTIL FURTHER NOTICE.
* AT 10AM MONDAY THE STAGE WAS 8.8 FEET.
* FLOOD STAGE IS 9.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 4 AM TUESDAY AND CREST NEAR 
  12.6 FEET BY THURSDAY MARCH 26.
* AT STAGES NEAR 13.0 FEET...THE BRIDGE 1 MILE SOUTH OF MEDARY ON 
  471ST AVENUE IS OVERTOPPED. 

$$

SDC099-101-241619-
/O.EXT.KFSD.FL.W.0012.090326T1600Z-000000T0000Z/
/DERS2.1.ER.090326T1600Z.090328T0600Z.000000T0000Z.NO/
1119 AM CDT MON MAR 23 2009

THE FLOOD WARNING CONTINUES FOR
  THE BIG SIOUX RIVER NEAR DELL RAPIDS.
* FROM THURSDAY MORNING UNTIL FURTHER NOTICE.
* AT 09AM MONDAY THE STAGE WAS 8.7 FEET.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 11 AM THURSDAY AND CREST NEAR 
  13.5 FEET BY SATURDAY MARCH 28.
* AT STAGES NEAR 14.0 FEET...SIGNIFICANT AMOUNTS OF AGRICULTURAL 
  LANDS ARE FLOODED THROUGH THE BASIN. 

$$

SDC099-241619-
/O.EXT.KFSD.FL.W.0013.090326T0400Z-000000T0000Z/
/SFLS2.1.ER.090326T0400Z.090328T1200Z.000000T0000Z.NO/
1119 AM CDT MON MAR 23 2009

THE FLOOD WARNING CONTINUES FOR
  THE BIG SIOUX RIVER AT SIOUX FALLS 60TH STREET.
* FROM WEDNESDAY EVENING UNTIL FURTHER NOTICE.
* AT 10AM MONDAY THE STAGE WAS 10.9 FEET.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 11 PM WEDNESDAY AND CREST NEAR
  13.5 FEET BY SATURDAY MARCH 28.
* AT STAGES NEAR 14.0 FEET...SOME FARM BUILDINGS BETWEEN RENNER AND 
  SIOUX FALLS ARE THREATENED BY HIGH WATER. 

$$

IAC167-SDC083-127-231649-
/O.CAN.KFSD.FL.W.0014.000000T0000Z-090328T0900Z/
/HAWI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1119 AM CDT MON MAR 23 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE BIG SIOUX RIVER AT HAWARDEN.
* AT 07AM MONDAY THE STAGE WAS ESTIMATED AT 8.7 FEET.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 12.2 FEET 1 AM
  SATURDAY.

$$

IAC149-SDC127-231649-
/O.CAN.KFSD.FL.W.0015.000000T0000Z-090323T1619Z/
/AKRI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1119 AM CDT MON MAR 23 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE BIG SIOUX RIVER AT AKRON.
* AT 11AM MONDAY THE STAGE WAS 10.4 FEET.
* FLOOD STAGE IS 16.0 FEET.
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 13.4 FEET 7 AM
  SATURDAY.

$$

SDC005-241618-
/O.CON.KFSD.FL.W.0008.000000T0000Z-000000T0000Z/
/HURS2.2.ER.090319T0419Z.090326T1800Z.000000T0000Z.NO/
1119 AM CDT MON MAR 23 2009

THE FLOOD WARNING CONTINUES FOR
  THE JAMES RIVER AT HURON.
* UNTIL FURTHER NOTICE.
* AT 10AM MONDAY THE STAGE WAS 13.1 FEET.
* FLOOD STAGE IS 11.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 13.6 FEET BY THURSDAY MARCH 26
  THEN BEGIN FALLING.
* AT STAGES NEAR 14.0 FEET...NUMEROUS COUNTY AND TOWNSHIP ROADS IN 
  BEADLE COUNTY WILL BE FLOODED. 

$$

SDC035-061-241618-
/O.EXT.KFSD.FL.W.0010.090324T0800Z-000000T0000Z/
/JRMS2.1.ER.090324T0800Z.090402T1200Z.000000T0000Z.NO/
1119 AM CDT MON MAR 23 2009

THE FLOOD WARNING CONTINUES FOR
  THE JAMES RIVER AT MITCHELL.
* FROM LATE TONIGHT UNTIL FURTHER NOTICE.
* AT 10AM MONDAY THE STAGE WAS 16.3 FEET.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 3 AM TUESDAY AND CREST NEAR 
  19.6 FEET BY FRIDAY APRIL 03.
* AT STAGES NEAR 20.0 FEET...THE HIGHER BANKS OVERFLOW. 

$$

IAC041-059-231649-
/O.CAN.KFSD.FL.W.0016.000000T0000Z-090326T1500Z/
/SPWI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1119 AM CDT MON MAR 23 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE LITTLE SIOUX RIVER AT SPENCER.
* AT 10AM MONDAY THE STAGE WAS 8.0 FEET.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 8.7 FEET 7 PM 
  TUESDAY.

$$

IAC021-231649-
/O.CAN.KFSD.FL.W.0017.000000T0000Z-090328T0508Z/
/LNNI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1119 AM CDT MON MAR 23 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE LITTLE SIOUX RIVER AT LINN GROVE.
* AT 11AM MONDAY THE STAGE WAS 16.2 FEET.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 16.7 FEET 1 PM
  THURSDAY.

$$

&& 
LOCATION FLOOD  LATEST OBSERVED   MAXIMUM FORECAST 
         STAGE  STAGE  TIME       STAGE  TIME      

BIG SIOUX RIVER
BRKS2     9.0    8.80 MON 11 AM   12.6  THU 1 PM   
DERS2    12.0    8.69 MON 9 AM    13.5  SAT 1 AM   
SFLS2    12.0   10.93 MON 11 AM   13.5  SAT 7 AM   
HAWI4    15.0   E8.70 MON 7 AM    12.2  SAT 1 AM   
AKRI4    16.0   10.39 MON 11 AM   13.4  SAT 7 AM   

JAMES RIVER
HURS2    11.0   13.14 MON 11 AM   13.6  THU 1 PM   
JRMS2    17.0   16.26 MON 11 AM   19.6  THU 7 AM   

LITTLE SIOUX RIVER
SPWI4    10.0    8.00 MON 10 AM    8.7  TUE 7 PM   
LNNI4    18.0   16.24 MON 11 AM   16.7  THU 1 PM

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at Mar 23, 4:45 AM CDT, 3 hours 56 minutes earlier.

Area forecast discussion, Mar 23, 4:45 AM CDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
445 AM CDT MON MAR 23 2009

.DISCUSSION...
ACTIVE FORECAST FOR NEXT FEW DAYS AS STRONG CYCLONE IMPACTS THE
AREA. CURRENTLY...THUNDERSTORMS DEVELOPING IN WARM SECTOR.  NOT MUCH
OF A CHANGE IN NELIGH PROFILER OVER THE PAST SEVERAL
HOURS...SUGGESTING THUNDERSTORMS ARE PRIMARILY THERMODYNAMICALLY
DRIVEN.  HEIGHT OF 50 DBZ CORE HAS APPROACHED 23-24K FEET AGL IN
SOME OF STRONGER STORMS...BUT HAS NOT BEEN ABLE TO SURGE ANY HIGHER
TO LEND CONFIDENCE IN ISSUING A WARNING.

FAIRLY DYNAMIC SET UP TODAY WITH DEEPENING SURFACE LOW OVER WESTERN
NEBRASKA. GRADIENT FAIRLY TIGHT LENDING TO STRONG SOUTHEAST FLOW
ACROSS AREA. CLOUD COVER QUITE TRICKY TODAY...BUT AS LOW LEVEL
MOISTURE INCREASES EXPECT STRATUS DECK TO EXPAND AND SHROUD CWA.
WINDS OVERNIGHT HAVE DROPPED OFF SLIGHTLY...BUT STILL CLOSE TO WIND
ADVISORY CRITERIA ACROSS SOUTHWEST MINNESOTA ESPECIALLY WITH
DOWNDRAFTS FROM RESIDUAL SHOWERS ENHANCING MIXING SOME. BUFKIT
MOMENTUM TRANSFER ONLY A FEW KNOTS SHY OF WIND ADVISORY CRITERIA
ACROSS PORTIONS OF NORTHWEST IOWA...AND ELECTED TO ISSUE A SMALL
ADVISORY THROUGHOUT THE DAY TODAY.  AM MOST CONCERNED ABOUT WINDS
DOWN NEAR THE KSUX AREA THIS AFTERNOON AS MODELS PORTEND DRY SLOT
SURGING NORTHWARD POTENTIALLY WORKING INTO SOUTHERN EDGE OF FORECAST
AREA. IF THIS OCCURS...ENHANCED MIXING WILL LIKELY LEAD TO LOW END
WIND ADVISORY CONDITIONS. DRY SLOT APPEARS TO WORK TOWARDS THE KYKN
AREA LATE THIS AFTERNOON.  MU CAPE VALUES RISE TO AROUND 500
J/KG...AND EXPECT CONVECTIVE INITIATION TO BE NEAR HIGHWAY 81 ACROSS
NEBRASKA BUT POTENTIALLY AS FAR NORTH AS YANKTON. EXPECT REMNANTS OF
STORMS TO WORK INTO EASTERN PORTIONS OF FORECAST AREA TONIGHT. GIVEN
SHEAR PROFILES SUGGESTING STRONG SPEED SHEAR AND MODEST DIRECTIONAL
SHEAR...AGREE WITH SPC THE PRIMARY SEVERE THREAT WILL BE HAIL AND
WIND THOUGH AN ISOLATED TORNADO EARLY IN THE STORMS LIFE CYCLE CAN
NOT BE RULED OUT. COULD ALSO SEE SOME ELEVATED STORMS DEVELOP ACROSS
PORTIONS OF SOUTHWEST MINNESOTA THIS EVENING AS SWATH OF INSTABILITY
LIFTS TO THE NORTHEAST.

COLD FRONT CRASHES INTO WESTERN PORTIONS OF FORECAST AREA THIS
EVENING AND SWEEPS ACROSS THE AREA OVERNIGHT. TROWAL SETS MAINLY
ALONG AND WEST OF THE JAMES RIVER VALLEY TONIGHT AND AS ATMOSPHERE
COOLS COULD SEE PRECIPITATION MIX WITH AND CHANGE OVER TO SNOW
OVERNIGHT. BEST CHANCES FOR ACCUMULATION APPEAR TO BE FROM K9V9 DOWN
INTO GREGORY COUNTY. PRECIPITATION WILL LIKELY MIX WITH AND
POTENTIALLY CHANGE BACK OVER TO RAIN ON TUESDAY BEFORE THE WRAP
AROUND PRECIP LIFTS OFF TO THE NORTHEAST. WITH ACCUMULATION OF
AROUND ONE INCH OF SNOW NEAR THE K9V9 AREA...OPTED NOT TO ISSUE A
WINTER WEATHER ADVISORY.

PRECIPITATION LIFTS TO THE NNE TUESDAY NIGHT CREATING THE POTENTIAL
FOR A DUSTING OF SNOW ACROSS THE NORTHERN EDGE OF CWA.  WINDS WILL
FINALLY BEGIN TO SETTLE DOWN ON WEDNESDAY AS SYSTEM LIFTS INTO THE
GREAT LAKES REGION.  DID NOT ALTER FORECAST BEYOND WEDNESDAY DUE TO
ACTIVE WEATHER IN THE SHORT TERM.

WILL HAVE TO KEEP AN EYE ON THE NEXT SYSTEM WHICH BEGINS TO DIVE
INTO THE INTERMOUNTAIN WEST ON WEDNESDAY AND MOVES INTO THE NORTHERN
PLAINS LATE THIS WEEK INTO THE WEEKEND.  THIS SYSTEM COULD BRING THE
POTENTIAL FOR ANOTHER SIGNIFICANT SNOW EVENT ACROSS THE NORTHERN
PLAINS ON SATURDAY.

&&

.AVIATION...
A DEEPENING LOW PRESSURE OVER NEBRASKA WILL KEEP STRONG SOUTHEAST
WINDS IN PLACE THROUGH THE DAY WITH SUSTAINED WINDS AROUND 25 MPH
AND GUSTS AROUND 35 MPH...ESPECIALLY FOR FSD AND SUX. MAINLY MVFR
CEILINGS ARE EXPECTED...ALTHOUGH SOME IFR CEILINGS WILL BE LIKELY AT
TIMES THROUGHOUT THE MORNING. SCATTERED THUNDERSTORMS AROUND FSD AND
SUX WILL BE A THREAT EARLY THIS MORNING...AND AGAIN AFTER ABOUT 23Z.

&&
.FSD WATCHES/WARNINGS/ADVISORIES...
IA...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR
IAZ002-003-013-014-     020>022-031-032.

MN...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR MNZ081-090.

NE...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR NEZ013-014.

SD...NONE.
&&

BT/08
Hazardous weather outlook, Mar 23, 6:05 AM CDT, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
605 AM CDT MON MAR 23 2009

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-241200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
605 AM CDT MON MAR 23 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS LATE MONDAY
AFTERNOON AND EVENING...FOR AREAS ALONG AND SOUTH OF I 90 IN
SOUTHEAST SOUTH DAKOTA....EXTREME NORTHEAST NEBRASKA...AND MUCH
OF NORTHWEST IOWA. LOW TOPPED SUPERCELLS ARE POSSIBLE WHICH COULD
PRODUCE HAIL UP TO ONE INCH AND 60 MPH WINDS AND THE POTENTIAL
FOR AN ISOLATED TORNADO.

FLOODING...
RAINFALL ACROSS THE AREA SUNDAY NIGHT COMBINED WITH EXPECTED
RAINFALL THROUGH TUESDAY WILL LEAD TO MINOR FLOODING ACROSS MANY
AREA RIVERS.  MINOR FLOODING WILL AFFECT MUCH OF THE BIG SIOUX
RIVER BASIN FROM BRUCE DOWN TO NEAR AKRON. ADDITIONAL MINOR
FLOODING IS ALSO EXPECTED ACROSS THE JAMES RIVER BASIN FROM HURON
TO MITCHELL...AND ALONG THE LITTLE SIOUX NEAR SPENCER.

WINTER WEATHER...
RAIN MAY MIX WITH AND CHANGE OVER TO SNOW NEAR IN CENTRAL SOUTH
DAKOTA AFFECTING PORTIONS OF BRULE AND GREGORY COUNTIES.
SNOWFALL IS EXPECTED TO REMAIN AROUND ONE INCH OR LESS.

WIND...
SOUTHEASTERLY WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH WILL
BE POSSIBLE ALONG AND SOUTH OF HIGHWAY 60 IN NORTHWEST
IOWA...SOUTHWEST MINNESOTA AND EXTREME NORTHEAST NEBRASKA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A WINTRY MIX OF RAIN AND SNOW COULD CHANGE TO A PERIOD OF
ACCUMULATING WET SNOW FROM THURSDAY INTO SATURDAY ACROSS PARTS OF
SOUTHEAST SOUTH DAKOTA...TO SOUTHWEST MINNESOTA AND NORTHWEST
IOWA. THE TRACK OF THIS SYSTEM REMAINS UNCERTAIN AT THIS
TIME...HOWEVER...THIS SYSTEM CARRIES THE POTENTIAL OF CREATING A
SIGNIFICANT AMOUNT OF SNOW ACROSS PORTIONS OF THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 3 PM TODAY.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Mar 23, 6:26 AM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
626 AM CDT MON MAR 23 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 PM     FLASH FLOOD      ARLINGTON               44.36N 97.13W
03/22/2009                   KINGSBURY          SD   EMERGENCY MNGR

            HIGHWAY 81 NORTH OF ARLINGTON AND HIGHWAY 14 WEST OF
            ARLINGTON UNDER WATER. FOUR INCHES OF RAIN MEASURED
            NEARBY.

&&

KWEISSER

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 4:53 PM CDTSevere Thunderstorm WarningFSDPlymouth, Woodbury52 min
Mar 23, 4:57 PM CDTFlash Flood WarningFSDPlymouth, Woodbury2 hr
Mar 23, 5:36 PM CDTSevere Thunderstorm WarningFSDPlymouth24 min
Mar 23, 5:44 PM CDTSevere Thunderstorm WarningFSDPlymouth, Woodbury31 min
Mar 23, 6:09 PM CDTFlash Flood WarningFSDLyon111 min
Mar 23, 6:17 PM CDTSevere Thunderstorm WarningFSDCherokee, Lyon, O'Brien, Plymouth, Sioux, Woodbury43 min
Mar 23, 6:44 PM CDTSevere Thunderstorm WarningFSDLyon, O'Brien, Osceola, Sioux46 min

Nearby

River Flood Warnings in Iowa, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.